# SDR CA030321001

- Difficulty date: March 19, 2003
- Submitted: April 14, 2003
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 4,586 hours
- Engine: Pwa JT15D4
- System (JASC): 2721 · Rudder Tab Control System
- Part: Actuator
- Condition: Failed
- Location: Rudder Trim
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE DAILY INSPECTION THE NUT SECURING THE RUDDER TRIM TABACTUATOR UPPER BOLT WAS NOTICED MISSING. THE NUT SECURING THE LOWER BOLT WAS LOOSE WITH NO COTTER PIN INSTALLED. 5.7 HOURS HAD ELAPSEDSINCE THE  PHASE 1 THRU 4 INSPECTION.  THE UPPER AND LOWER BOLTS ARE NORMALLY REMOVED AT THE PHASE1 THRU 4, TO ENABLE ACTUATOR ROD LUBRICATION. THE INSTALLED ACTUATOR HAD A PREVIOUS MODIFIICATION WHICH INCORPORATED A GREASE FITTING, THE REQUIREMENT FOR DISSAEMBLY WAS NOT NECESSARY. THE AME WHO CARRIED OUT THE LUBRICATION TASK, HAD MADE A LOD BOOK ENTRY STATING THAT A INDEPENDANT CHECK WAS REQUIRED FOR BOTH SUBJECT BOLTS, BUT, THE ENTRY HAD BEEN CROSSED OUT AND NOTED AS  'ENTERED IN ERROR' AFTER THE AME HAD NOTI
